Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 255, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 24, 2011, 7:28 PM EDT for Elliott County, Rowan County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 7:28 PM EDT (23:28 UTC)
- Expired
- Jul 24, 2011, 8:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Elliott County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3468 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346
WUUS53 KJKL 242328
SVRJKL
KYC063-205-250015-
/O.NEW.KJKL.SV.W.0255.110724T2328Z-110725T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
728 PM EDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
EXTREME EAST CENTRAL ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 815 PM EDT
* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FANNIN VALLEY...OR 6 MILES
NORTHWEST OF SANDY HOOK...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANDY HOOK...LITTLE SANDY...STARK...NEWFOUNDLAND...ISONVILLE...
CULVER AND BRUIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3824 8310 3820 8305 3821 8300 3819 8298
3819 8292 3813 8289 3807 8294 3805 8298
3800 8304 3808 8327 3810 8325 3812 8326
3825 8320
TIME...MOT...LOC 2328Z 286DEG 8KT 3814 8319
WIND...HAIL 60MPH <.50IN
$$
GEOGERIAN2 follow-up statements
221
WWUS53 KJKL 242338
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
738 PM EDT SUN JUL 24 2011
KYC063-205-250015-
/O.CON.KJKL.SV.W.0255.000000T0000Z-110725T0015Z/
ROWAN KY-ELLIOTT KY-
738 PM EDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLIOTT AND
EXTREME EAST CENTRAL ROWAN COUNTIES UNTIL 815 PM EDT...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR LYTTEN...OR NEAR SANDY HOOK...
MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
SANDY HOOK...LITTLE SANDY...STARK...NEWFOUNDLAND...ISONVILLE...
CULVER AND BRUIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3824 8310 3820 8305 3821 8300 3819 8298
3819 8292 3813 8289 3807 8294 3805 8298
3800 8304 3808 8327 3810 8325 3812 8326
3825 8320
TIME...MOT...LOC 2338Z 286DEG 8KT 3812 8317
WIND...HAIL 60MPH <.50IN
$$
GEOGERIAN869
WWUS53 KJKL 250011
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
811 PM EDT SUN JUL 24 2011
KYC063-205-250021-
/O.EXP.KJKL.SV.W.0255.000000T0000Z-110725T0015Z/
ROWAN KY-ELLIOTT KY-
811 PM EDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR ELLIOTT AND EXTREME EAST
CENTRAL ROWAN COUNTIES WILL EXPIRE AT 815 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3824 8310 3820 8305 3821 8300 3819 8298
3819 8292 3813 8289 3807 8294 3805 8298
3800 8304 3808 8327 3810 8325 3812 8326
3825 8320
TIME...MOT...LOC 0011Z 286DEG 8KT 3810 8308
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 7:17 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 24, 7:17 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 717 PM EDT SUN JUL 24 2011 .SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/ SCATTERED CONVECTION DEVELOPED DURING THE AFTERNOON BUT BEGAN TO WANE OVER ALL BUT THE EASTERN PORTION OF THE FORECAST AREA BEFORE THE NEW FORECAST PACKAGE WAS TO BE ISSUED. AN OUTFLOW BOUNDARY FROM AN EARLIER MCS WAS MOVING SE THROUGH SE IN AND SW OH AT MID AFTERNOON... AND WAS SPARKING SOME CONVECTION YET...BUT IT HAS NOT SHOWN STRONG DEVELOPMENT. IF THIS FEATURE SURVIVES...TIMING EXTRAPOLATION PUTS IT IN THE JKL FORECAST AREA THIS EVENING. HOWEVER...CONFIDENCE IN ITS EVOLUTION IS LOW. HAVE USED A PERIOD OF CHANCE POPS ASSOCIATED WITH IT. LATE TONIGHT A SYNOPTIC SCALE COLD FRONT WILL DROP SOUTH TOWARD THE OH RIVER ALONG WITH A WEAK SHORTWAVE TROUGH. THIS WILL BRING ANOTHER INCREASE IN POPS...BUT DO NOT HAVE ENOUGH CONFIDENCE TO GO ABOVE CHANCE CATEGORY. ON MONDAY THE COLD FRONT AND SHORT WAVE TROUGH WILL MOVE ACROSS THE FORECAST AREA AND BRING A CONTINUED POTENTIAL FOR DEEP CONVECTION. THE HIGHEST POP WILL BE IN OUR SOUTHERN COUNTIES WHERE THERE WILL BE THE MOST TIME TO DESTABILIZE BEFORE THE SYSTEM PASSES. HAVE USED LIKELY SOUTH AND CHANCE NORTH. BOTH THE GFS AND NAM SHOW DEEP MOISTURE LINGERING OVER OUR SOUTHERN BORDER EARLY MONDAY NIGHT...AND HAVE MAINTAINED A SLIGHT CHANCE OF PRECIP THERE. DURING THE COURSE OF THE NIGHT...DRIER AIR ALOFT WILL BECOME MORE ESTABLISHED AND CLOUDS WILL DECREASE. TUESDAY AND TUESDAY NIGHT SURFACE HIGH PRESSURE OVER THE REGION SHOULD BRING DRY WEATHER AND MOSTLY CLEAR SKIES. THERE WILL ALSO BE A BIT OF A BREAK FROM THE EXTREME DEW POINTS...ESPECIALLY IN OUR NE COUNTIES. IN TERMS OF HEAT AND HUMIDITY...WILL ALLOW THE HEAT WARNING/ADVISORY TO RUN INTO THE EVENING AND EXPIRE. A FEW PLACES WERE REPORTING HEAT INDICES AROUND 100 AT MID AFTERNOON. HEAT INDICES ON MONDAY ARE ONLY EXPECTED TO TOP OUT IN THE LOWER TO MID 90S...ENDING OUR STRING OF DAYS REQUIRING AN ADVISORY OR WARNING. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/ LONG TERM FORECAST WILL START OFF VERY QUIET WITH SURFACE RIDGING EXTENDING FROM THE NORTHEAST...SOUTH ALONG THE APPALACHIANS ON WEDNESDAY. AS THE HIGH SLIDES EAST WEDNESDAY NIGHT...WARM AND INCREASINGLY HUMID AIR WILL SPREAD INTO EAST KENTUCKY ONCE AGAIN. AT THIS POINT...APPEARS WE CAN SQUEEZE OUT ONE MORE DRY DAY ON THURSDAY. HOWEVER...BY FRIDAY...ENOUGH MOISTURE AND INSTABILITY WILL RETURN TO GENERATE SOME AIR MASS THUNDERSTORMS. A COLD FRONT WILL PUSH INTO THE OHIO VALLEY BY FRIDAY AFTERNOON AND STALL ACROSS KENTUCKY THROUGH THE UPCOMING WEEKEND. THIS WILL PRODUCE AN EXTENDED PERIOD OF UNSETTLED WEATHER ONCE AGAIN. MOST WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY LOOKS TO BE CONFINED TO THE AFTERNOON AND EVENING HOURS...BUT CANNOT RULE OUT ISOLATED ACTIVITY OVERNIGHT. THE BOUNDARY WILL EVENTUALLY SAG SOUTHWARD SUNDAY NIGHT WITH DRIER WEATHER RETURNING EARLY NEXT WEEK. && .AVIATION.../00Z TO 24Z/...UPDATED SCATTERED SHOWERS AND THUNDERSTORMS ARE ALL OVER EASTERN KENTUCKY THIS EVENING. THE RADAR IS SHOWING MULTIPLE OUTFLOW BOUNDARIES...SO BE ESPECIALLY AWARE OF POTENTIAL LOW LEVEL WIND SHEAR. AT 23Z...TWO OUT FLOW BOUNDARIES WERE APPROACHING JKL...ONE FROM THE NORTHWEST AND ONE FROM THE EAST. THIS CURRENT ROUND OF THUNDERSTORMS SHOULD STAY ACTIVE FOR THE NEXT FEW HOURS AND START TO DIE DOWN AFTER 1Z. THERE WILL BE ANOTHER ROUND OF STORMS IN THE MORNING AS THE COLD FRONT MOVES IN FROM THE NORTH. I HAVE TEMPO FOG AND MIST IN THE FORECAST...HOWEVER MY CONFIDENCE IS LOW BECAUSE THE WINDS MAY PICK UP AHEAD OF THE FRONT OR AN OUTFLOW BOUNDARY MAY MOVE THROUGH AND MIX OUT THE FOG. STILL THINK THE FOG IS THE MOST PROBABLE OUTCOME. THE FRONT WILL LIKELY BRING WIDESPREAD PRECIPITATION WHICH SHOULD LAST OFF AND ON THROUGH THE END OF THE TAF PERIOD. EXPECTING PREDOMINATE VFR EXCEPT FOR THE MORNING MIST AND NEAR THUNDERSTORMS AND SHOWERS. && .JKL WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083-084. HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR KYZ085>088-104- 106>120. && SHORT TERM...HAL LONG TERM....KAS AVIATION...JJ
Hazardous weather outlook, Jul 24, 4:56 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 456 PM EDT SUN JUL 24 2011 KYZ044-050>052-058>060-068-069-079-080-083-251100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO 456 PM EDT SUN JUL 24 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. HEAT INDICES NEAR 100 WILL LINGER EARLY IN THE EVENING. THUNDERSTORMS WILL BE POSSIBLE TONIGHT. ISOLATED HEAVY RAINFALL MAY OCCUR WHERE SLOW MOVING THUNDERSTORMS ARE PERSISTENT...WHICH COULD LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY. SOME OF THESE STORMS COULD AGAIN BRING HEAVY RAINFALL AND ISOLATED FLOODING. THUNDERSTORMS WILL ALSO BE POSSIBLE ON FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ104-106>117-119-120-251100- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-MARTIN-PIKE- INCLUDING THE CITIES OF...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ... PIKEVILLE 456 PM EDT SUN JUL 24 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. HEAT INDICES NEAR 100 WILL LINGER EARLY IN THE EVENING. THUNDERSTORMS WILL BE POSSIBLE TONIGHT. ISOLATED HEAVY RAINFALL MAY OCCUR WHERE SLOW MOVING THUNDERSTORMS ARE PERSISTENT...WHICH COULD LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY. SOME OF THESE STORMS COULD AGAIN BRING HEAVY RAINFALL AND ISOLATED FLOODING. THUNDERSTORMS WILL ALSO BE POSSIBLE ON FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ085>088-118-251100- WHITLEY-KNOX-BELL-HARLAN-LETCHER- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...WHITESBURG 456 PM EDT SUN JUL 24 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. HEAT INDICES NEAR 100 WILL LINGER EARLY IN THE EVENING. THUNDERSTORMS WILL BE POSSIBLE TONIGHT. ISOLATED HEAVY RAINFALL MAY OCCUR WHERE SLOW MOVING THUNDERSTORMS ARE PERSISTENT...WHICH COULD LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND MONDAY EVENING. SOME OF THESE STORMS COULD AGAIN BRING HEAVY RAINFALL AND ISOLATED FLOODING. THUNDERSTORMS WILL ALSO BE POSSIBLE ON FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ084-251100- MCCREARY- INCLUDING THE CITIES OF...WHITLEY CITY 456 PM EDT SUN JUL 24 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. HEAT INDICES NEAR 100 WILL LINGER EARLY IN THE EVENING. THUNDERSTORMS WILL BE POSSIBLE TONIGHT. ISOLATED HEAVY RAINFALL MAY OCCUR WHERE SLOW MOVING THUNDERSTORMS ARE PERSISTENT...WHICH COULD LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND MONDAY EVENING. SOME OF THESE STORMS COULD AGAIN BRING HEAVY RAINFALL AND ISOLATED FLOODING. THUNDERSTORMS WILL ALSO BE POSSIBLE ON FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. HAL
In the hours before
Special weather statement, Jul 24, 3:08 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 308 PM EDT SUN JUL 24 2011 KYZ119-241945- MARTIN- 308 PM EDT SUN JUL 24 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 345 PM EDT SUNDAY AFTERNOON... MARTIN. AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILO...OR NEAR INEZ...MOVING SOUTHEAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STIDHAM AROUND 315 PM EDT...CALF CREEK AROUND 325 PM EDT...INEZ AROUND 330 PM EDT... PEVIER AROUND 335 PM EDT...DEBORD AROUND 340 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 25 TO 35 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
Special weather statement, Jul 24, 5:41 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 541 PM EDT SUN JUL 24 2011 KYZ050-058-059-242245- MONTGOMERY-POWELL-ESTILL- 541 PM EDT SUN JUL 24 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645 PM EDT SUNDAY EVENING... SOUTHERN MONTGOMERY... WESTERN POWELL AND NORTHWESTERN ESTILL. AT 539 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR WESTBEND...OR 8 MILES NORTHWEST OF STANTON...MOVING EAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WESTBEND AROUND 545 PM EDT...WESTBEND AROUND 550 PM EDT...VIRDEN AROUND 555 PM EDT... WALTERSVILLE AROUND 605 PM EDT...CLAY CITY AROUND 610 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 3 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON AREA ROADWAYS. ADDITIONALLY...SOME CULVERTS IN POOR DRAINAGE AREAS MAY FILL RAPIDLY ENOUGH TO SPILL ONTO AREA ROADS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
Special weather statement, Jul 24, 5:53 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 553 PM EDT SUN JUL 24 2011 KYZ110-120-242245- FLOYD-PIKE- 553 PM EDT SUN JUL 24 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645 PM EDT SUNDAY EVENING... EAST CENTRAL FLOYD AND NORTHWESTERN PIKE. AT 553 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR JUSTELL...OR 8 MILES NORTHWEST OF PIKEVILLE...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GULNARE AROUND 600 PM EDT...COAL RUN AROUND 605 PM EDT...JARAD AROUND 610 PM EDT... PIKEVILLE AROUND 615 PM EDT...ZEBULON AROUND 620 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JACOBSON
Special weather statement, Jul 24, 6:01 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 601 PM EDT SUN JUL 24 2011 KYZ060-242245- MENIFEE- 601 PM EDT SUN JUL 24 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 645 PM EDT SUNDAY EVENING... MENIFEE. AT 602 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CEDAR GROVES...OR 8 MILES WEST OF FRENCHBURG...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CORNWELL AROUND 610 PM EDT...ROTHWELL AROUND 615 PM EDT...SUDITH AROUND 620 PM EDT... TABOR AROUND 625 PM EDT...RATLITT AROUND 630 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
Special weather statement, Jul 24, 6:11 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 611 PM EDT SUN JUL 24 2011 KYZ050>052-242245- ROWAN-BATH-MONTGOMERY- 611 PM EDT SUN JUL 24 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645 PM EDT SUNDAY EVENING... EXTREME WEST CENTRAL ROWAN... SOUTHERN BATH AND MONTGOMERY. AT 611 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOUNT STERLING...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...EWINGTON AROUND 620 PM EDT...GATEWOODS STATION AROUND 625 PM EDT...CAMARGO AROUND 630 PM EDT...COONS STATION AROUND 635 PM EDT...UPPER SPENCER AROUND 640 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
Special weather statement, Jul 24, 7:06 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 706 PM EDT SUN JUL 24 2011 KYZ044-051-242330- FLEMING-BATH- 706 PM EDT SUN JUL 24 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EDT SUNDAY EVENING... FLEMING AND NORTH CENTRAL BATH. AT 705 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PECKS RIDGE... OR 7 MILES SOUTHWEST OF FLEMINGSBURG...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHERBURNE AROUND 710 PM EDT...TILTON AROUND 715 PM EDT...PEBBLE AROUND 720 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 3 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:53 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 37 min |
| Jul 24, 5:55 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 2 hr |
| Jul 24, 7:15 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Morgan, Rowan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.